The interaction between alcohol, chlorpropamide and phenformin in a severe combined poisoning: case report.

L. Manzo, B. Allaria, P. Richelmi, G. Chiesa, A. de Gasperi, A. Crema

Research output: Contribution to journalArticle

Abstract

A young non-diabetic woman ingested 2.5-3.7 g of chlorpropamide and 0.6-0.9 g of phenformin together with a large dose of alcohol, nitrofurantoin and promethazine in a suicidal attempt. She developed severe metabolic acidosis, hypokalemia, polyuria and prolonged hypoglycemia in the absence of typical hypoglycemic symptoms. These unusual clinical features were in part explained on the basis of the interactions between alcohol and the other drugs.

Original languageEnglish
Pages (from-to)267-272
Number of pages6
JournalToxicological European research. Recherche europeenne en toxicologie
Volume1
Issue number4
Publication statusPublished - Jul 1978

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'The interaction between alcohol, chlorpropamide and phenformin in a severe combined poisoning: case report.'. Together they form a unique fingerprint.

  • Cite this